Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 27, 2021, 4:15 PM EDT for Leon County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 4:15 PM EDT (20:15 UTC)
- Expired
- Jun 27, 2021, 4:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 3 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800
WWUS82 KTAE 272015
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
415 PM EDT Sun Jun 27 2021
FLZ017-272045-
Leon FL-
415 PM EDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEON COUNTY UNTIL
445 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving west at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Woodville, Tallahassee, Springsax Park, Lake Bradford, Belair, Leon
Sinks, Andrew, Gaither Community Center, Lake Munson, Lutterloh,
Eight Mile Pond, Innovation Park, Tallahassee Regional A/P, Helen and
North Florida Fairgrounds.
LAT...LON 3047 8441 3037 8421 3031 8424 3030 8425
3030 8444
TIME...MOT...LOC 2015Z 098DEG 7KT 3030 8430
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 4:06 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 27, 4:06 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
406 PM EDT Sun Jun 27 2021
.NEAR TERM [Through Monday]...
The CWA is under southeast to east flow today as the region sits on
the edge of ridging situated over the Atlantic. The bulk of shower
and thunderstorm activity is expected across southeast Alabama and
the Florida Panhandle through this evening. Scattered showers and
thunderstorms will also move through portions of southwest Georgia
but with relatively drier air in place across that region, storms
are expected to not develop as much as those to the west. Activity
will decrease tonight.
A wave (Invest 96L) over the Atlantic this afternoon will drift
westward tonight and be located off the southeast coast tomorrow
morning. As this moves onshore later tomorrow, it will bring
increased moisture to the southeast and in particular, portions of
southwest Georgia. This will help to increase PoPs across the
northeast portions of the CWA for tomorrow afternoon. NHC has
increased the chance for tropical cyclone development to 50% with
this system as of 2pm ET. It is possible the system could become a
tropical depression before landfall, however this would not
change impacts to our region, which are just scattered showers and
thunderstorms focused mostly on the northeast part of the CWA.
.SHORT TERM [Monday Night Through Tuesday Night]...
Messy weather is likely to unfold during the short-term as Invest
96L (or its remnants) tracks farther inland off the southeast US
coast. Meanwhile, there is better model agreement (i.e., NAM & GFS)
on a mid-upper-level impulse drifting northeast towards the
Forgotten Coast from the Gulf. Both solutions yield a broad cyclonic
circulation aloft over the region early this week. Initially,
convection should focus in the northern portions of our GA counties
and offshore before becoming more widespread Tuesday afternoon.
Thereafter, rich tropical moisture (Precipitable Water around 2")
brought about by the aforementioned impulse will foster renewed
activity primarily over the Gulf. Thunderstorms capable of frequent
lightning, heavy downpours, and gusty winds are possible through the
period, with additional cell development from mesoscale boundaries.
There may also be enough upper support for loosely organized and/or
robust convection. High temperatures are forecast to be around 90
degrees, with low in the low 70s.
.LONG TERM [Wednesday Through Sunday]...
Localized cyclonic flow aloft appears to linger across the region
into late this week before an amplifying trough digs from the Great
Lakes, with an attendant front tracking through the Appalachians.
This pattern should keep unsettled weather in place through
Independence Day. Highest PoPs are each afternoon areawide when
instability is greatest. However, storms will have additional
synoptic support, so expect greater, more persistent activity than
typical summertime convection. Aside from the wet pattern,
warm/muggy conditions are poised to continue, although high
temperatures likely struggle to exceed 90 degrees with the
increased cloud cover and precipitation. Low temperatures are
forecast to be in the low-mid 70s.
&&
.AVIATION...
[Through 18Z Monday]
A few showers and thunderstorms are expected this afternoon near the
TAF sites but activity will decrease this evening. Gusty winds of 20-
25kts will be possible near the thunderstorm activity.
Thunderstorms are possible again tomorrow, with the better chances
at VLD and ECP. Some low clouds will be possible again in the
morning, mainly at VLD.
&&
.MARINE...
Easterly winds generally at or below 15 knots prevail through mid-
week before turning out of the south and southwest Thursday into
Friday. Aside from cautionary conditions late tonight in Apalachee
Bay from a nocturnal landbreeze, winds and seas should remain below
headline criteria through the period. The main marine concerns over
the next few days are daily thunderstorms.
&&
.FIRE WEATHER...
The main fire concerns over the next few days are thunderstorms,
high dispersions in portions of the Tri-state area, and wind shifts
from gust fronts and sea/landbreezes. Otherwise, expect a wet
pattern to continue for the foreseeable future.
&&
.HYDROLOGY...
A wet pattern is expected over the next several days. Monday and
Tuesday precipitation potential will be contingent on the evolution
of Invest 96L, which may develop into a tropical depression before
coming ashore somewhere along the FL/GA/SC coast and tracks inland.
The Day 2 Excessive Rainfall Outlook by WPC introduces a marginal
risk (level 1/5) to much of southeast GA and is possible that the
threat area is expanded westward to encompass the I-75 corridor.
Otherwise, 7-day QPF amounts generally range from 1-3", with the
highest accumulations over the Panhandle and southeast AL. The
latter will be attributed to a late-week front dropping down from
the Appalachians. In terms of rivers, Choctawhatchee - Bruce
remains in action stage, but is forecast to crest tomorrow, then
fall below by Wednesday afternoon.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 90 72 90 73 / 10 30 10 50 30
Panama City 75 88 74 88 74 / 20 30 10 40 30
Dothan 72 89 70 89 72 / 20 20 10 60 20
Albany 71 90 71 91 73 / 10 40 30 60 30
Valdosta 71 89 71 91 72 / 0 40 20 60 20
Cross City 71 90 72 89 73 / 10 30 10 60 40
Apalachicola 77 85 75 85 75 / 20 20 10 30 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Monday for
Coastal Bay-Coastal Franklin-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Fieux
MARINE...IG3
FIRE WEATHER...IG3
HYDROLOGY...IG3In the hours before
Special weather statement, Jun 27, 12:09 PM EDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1209 PM EDT Sun Jun 27 2021
FLZ008-010-012-108-112-271700-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
1209 PM EDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 100 PM EDT/NOON
CDT/...
At 1208 PM EDT/1108 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Lynn Haven, moving northwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Live Oak, Ebro, Bayhead,
West Bay, Inlet Beach, Southport, Seminole Hills, Port Washington,
Recota Beach, Gulf Resort Beach, Bruce, Red Head, Millers Ferry, Pine
Log, Sunnyside, Bunker and Laird.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3037 8621 3039 8618 3038 8616 3038 8612
3039 8611 3040 8612 3041 8612 3042 8613
3060 8584 3031 8556 3016 8576
TIME...MOT...LOC 1608Z 141DEG 10KT 3028 8574
IG3Special weather statement, Jun 27, 1:01 PM EDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1201 PM CDT Sun Jun 27 2021
FLZ007>010-108-271745-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
Washington FL-
1201 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WALTON...WESTERN HOLMES AND
CENTRAL WASHINGTON COUNTIES UNTIL 1245 PM CDT...
At 1200 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Vernon to 8 miles southeast of
Eglin Air Force Base. Movement was northwest at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vernon, Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base,
Union, Liberty, Live Oak, Freeport, Paxton, Ponce De Leon, Caryville,
Westville, Ebro, Oakwood Hills, Cluster Springs, Whitehead
Crossroads, Cerrogordo, Blue Mountain Beach, Gritney and Rock Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3100 8586 3058 8558 3032 8621
3040 8627 3040 8623 3043 8626 3043 8625
3038 8616 3039 8611 3043 8612 3043 8615
3047 8614 3046 8619 3050 8620 3048 8622
3048 8633 3056 8639
TIME...MOT...LOC 1700Z 141DEG 18KT 3065 8584 3051 8617Special weather statement, Jun 27, 1:50 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1250 PM CDT Sun Jun 27 2021
ALZ065-068-FLZ007>009-271845-
Coffee AL-Geneva AL-Central Walton FL-Holmes FL-North Walton FL-
1250 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...GENEVA...NORTHWESTERN
WALTON AND HOLMES COUNTIES UNTIL 145 PM CDT...
At 1250 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Bonifay to near Geneva to 8
miles south of Samson to 11 miles southeast of Florala to 11 miles
west of De Funiak Springs. Movement was north at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Elba, De Funiak Springs, Bonifay, Geneva, Enterprise, Fort Rucker,
Samson, New Brockton, Eglin Air Force Base, Union, Liberty, Paxton,
Ponce De Leon, Kinston, Caryville, Westville, Coffee Springs, Black,
Oakwood Hills and Carl Folsom A/p.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3100 8619 3144 8619 3150 8584
3118 8579 3076 8563 3077 8573 3079 8575
3079 8582 3076 8583 3066 8639
TIME...MOT...LOC 1750Z 160DEG 23KT 3088 8573 3096 8584 3100 8601 3092
8616 3079 8631
IG3Special weather statement, Jun 27, 4:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 PM EDT Sun Jun 27 2021
FLZ017-272045-
Leon FL-
415 PM EDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEON COUNTY UNTIL
445 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving west at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Woodville, Tallahassee, Springsax Park, Lake Bradford, Belair, Leon
Sinks, Andrew, Gaither Community Center, Lake Munson, Lutterloh,
Eight Mile Pond, Innovation Park, Tallahassee Regional A/P, Helen and
North Florida Fairgrounds.
LAT...LON 3047 8441 3037 8421 3031 8424 3030 8425
3030 8444
TIME...MOT...LOC 2015Z 098DEG 7KT 3030 8430
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:40 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Walton | 21 hr |
| Jun 27, 12:09 PM EDT | Special Weather Statement | TAE | Washington | 51 min |
| Jun 27, 1:01 PM EDT | Special Weather Statement | TAE | Holmes, Walton, Washington | 44 min |
| Jun 27, 1:50 PM EDT | Special Weather Statement | TAE | Holmes | 55 min |
| Jun 27, 4:43 PM EDT | Special Weather Statement | TAE | Gadsden | 32 min |
| Jun 27, 4:59 PM EDT | Special Weather Statement | TAE | Jefferson | 31 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.